Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
172 Doctors are Online

What causes shivering after using tacrolimus ointment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5174 Questions
I went to the doctor and he gave me a prescription. PROTOPIC : 0.1% tacrolimus ointment. Since then I have a lot of shivering. I am kind of cold. Is it normal ? I read that this tacrolimus is used mostly for Transplant. In my case I had no transplant. And also it says that most people had cancer. Should I continu taking this ointment ? And also, I need to know if it's normal for me to be able to take an extreme hot shower almost everytime i come home and my skin itches a lot ??
Posted Wed, 12 Feb 2014 in Medicines and Side Effects
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: See below! Detailed Answer: Hi and thank you so much for trusting us with your health query. 1.Tacrolimus is a drug that is used to suppress the immune system. It is mostly used in patients who have transplant so as to suppress the immune system from rejecting the graft. This same immune system is involved in certain types of skin diseases like eczema which is mediated through the immune system as well. By using this same drug on the surface, we are able to suppress the immune system mediated process leading to this eczema. This means, yes tacrolimus can be prescribed for conditions other than in transplant patients like I just described above. I will not recommend that you stop taking this medication just now. Talk to your doctor and you would certainly find reasons as to why he made the choice. 2. Itches after hot showers need to be evaluated. The most common cause of this could be polycythemia. You would need to talk to your doctor who would do a more detailed questioning, examination and testing to identify the exact cause of this. At times, there is just no real cause identified and measures to relief you of the discomfort are used. 3. Because you are using this drug as a topical agent, it will be very unlikely for you to have a suppressed immune system that can justify infections which are the most common causes of shivering. report this to your doctor for evaluation In all, this drug can be used by persons who did not undergo a transplant. I will recommend that you continue to take it for now but, book an appointment to meet and talk with your doctor about the shivering and the itches after hot baths. I hope you find this helpful. I wish you well. feel free to ask for clarifications and further information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor